Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Lake Charles, LA

April 8, 2021Lafayette Parish, Louisiana

NWS Lake Charles, LA issued this special weather statement at Apr 8, 2021, 12:39 AM CDT for Lafayette Parish, Louisiana. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 8, 2021, 12:39 AM CDT (05:39 UTC)
Expired
Apr 8, 2021, 1:15 AM CDT
In force
36 min
Issued by
NWS Lake Charles, LA

County Lafayette Parish, LA

The radar

The Lake Charles radar (KLCH), 126 km from the middle of the area, began a volume at 05:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 5.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2021-04-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1905 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2021-04-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 204 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1905 J/kg
Mixed-layer CIN
-3 J/kg
Mixed-layer LCL
549 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
204 m²/s²
0-3 km storm-relative helicity
210 m²/s²
Significant tornado parameter
2.0
Supercell composite
12.6

Open this sounding in Storm Lab

The text

As transmitted.

059 
WWUS84 KLCH 080539
SPSLCH

Special Weather Statement
National Weather Service Lake Charles LA
1239 AM CDT Thu Apr 8 2021
 
LAZ033-044-045-080615-
Lafayette LA-St. Landry LA-Upper St. Martin LA-
1239 AM CDT Thu Apr 8 2021

...SPECIAL WEATHER STATEMENT...

At 1238 AM CDT, Doppler radar was tracking a strong thunderstorm over
Sunset, or near Carencro, moving east at 40 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lafayette, Scott, Breaux Bridge, Carencro, Arnaudville, Sunset,
Henderson, Grand Coteau, Cankton, Butte La Rose, Cecilia, Atchafalaya
National Wildlife Refuge and Atchafalaya Welcome Center.

LAT...LON 3027 9216 3028 9216 3029 9214 3032 9214
      3032 9216 3035 9216 3042 9214 3044 9164
      3039 9162 3036 9165 3035 9163 3031 9162
      3027 9159
TIME...MOT...LOC 0538Z 271DEG 42KT 3039 9206 

$$

25

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this special weather statement went out at Apr 8, 12:03 AM CDT, 36 minutes earlier.

Area forecast discussion, Apr 8, 12:03 AM CDT, 36 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1203 AM CDT Thu Apr 8 2021

.AVIATION...
QLCS line extending from south central Mississippi acrs srn La and
into se Tx. This ln continues to mov to the ese this mrng. Ceilings
ranging from MVFR thru LIFR due to ceilings and vsby. Rains to
end over the next several hours to replaced by BR that will drop
to vsby down to one to two miles twrds sr but improving aftr
sunrise with ceilings rising abv 120.

&&

.PREV DISCUSSION... /issued 947 PM CDT Wed Apr 7 2021/

UPDATE...
QLCS line extends from Avoyelles parish west southwest into
southeast Texas this evening. The strongest storm is currently
moving into Avoyelles parish where a SVR/TOR has been issued.
Several storms noted in southwest Louisiana have the potential
of very gusty winds and small hail. This activity will move to
the east through the rest of the evening into the overnight
hours.

PREV DISCUSSION... /issued 708 PM CDT Wed Apr 7 2021/

AVIATION...
Squall line extends from northeastern La southwest down into
southeastern Tx north and west of the Houston area. Storms are
movg ne while the line is very slowly sagging to the southeast.
ATTM it appears the strength of the storm complex is lifting up
to northeast and out of the region. Radar is displaying isolated
light showers in southeast Texas and sw Louisiana. These showers
are part of the complex to some extent. Flight conditions to vary
from VFR to MVFR and down to IFR thru midnight.

PREV DISCUSSION... /issued 204 PM CDT Wed Apr 7 2021/

SHORT TERM (Tonight through Thursday Night)...
Cold front approaching the area this afternoon is initiating
convection across East Texas and Northwest Louisiana. Showers and
thunderstorms will continue increase and move east and southeast
across the area mainly driven by the cold pool development. Still
expecting some severe thunderstorms this afternoon and evening
mainly north of I-10. This area was expanded from the previous
forecast some. There could be some lingering showers in the
coastal waters tomorrow morning, otherwise dry through the
remainder of the short term as cold front stalls north of the
forecast area.

LONG TERM (Friday through Wednesday)...

The most significant feature during this period will be a rather
potent short wave and mid level jet streak moving out of the
Southern Plains on Friday night into Saturday morning, that will
bring a dryline and Pacific "cold" front feature across the forecast
area at the surface.

Deep southerly flow ahead of this system will bring a warm, moist,
and unstable air mass to the region. Precipitable water values by
Friday afternoon will be at or above 1.5 inches, and these values
are above the 90th percentile level on SPC climo for this time in
April. Initially fairly strong cap in the mid levels should keep
shower activity at a minimum during the day on Friday.

During Friday evening into Friday night, frontal convergence, along
with divergence aloft, will bring plenty of lift to more than likely
overcome the cap and initiate showers and thunderstorms.

Still a few days out for exact details, however, strong deep layer
shear, very favorable lapse rates, and decent CAPE values would all
point to the potential for strong to severe thunderstorms from
Friday night into Saturday morning. During that time frame the Storm
Prediction Center has outlined the forecast area in a Slight Risk
(Level 2 out of 5) Potential for severe storms in their Day 3
outlook, with all modes of severe weather in play.

Drier air at the surface and aloft will end shower activity later on
Saturday and into Sunday.

Progressive pattern expected to continue into early next week with a
series of upper level disturbances moving across in the southern
stream. However, differences in main global models is leading to
timing issues as to when these disturbances will move across and
potentially initiate shower activity. Therefore, at the end of the
forecast period, stuck close to the national blend of models.

Rua

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  58  83  65  84 / 100   0  10  20
LCH  63  83  68  83 /  80   0   0  10
LFT  64  83  67  83 /  80   0   0  20
BPT  61  83  67  82 /  60   0   0  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&

AVIATION...19
Hazardous weather outlook, Apr 7, 2:55 PM CDT, 9 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
255 PM CDT Wed Apr 7 2021

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-082000-
Vernon-Rapides-Avoyelles-Beauregard-Allen-Evangeline-St. Landry-
Calcasieu-Jefferson Davis-Acadia-Lafayette-Upper St. Martin-
Vermilion-Iberia-St. Mary-Lower St. Martin-West Cameron-East Cameron-
Tyler-Hardin-Jefferson-Orange-Northern Jasper-Northern Newton-
Southern Jasper-Southern Newton-
255 PM CDT Wed Apr 7 2021

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana, west central Louisiana and
southeast Texas.

.DAY ONE...This afternoon and tonight.

Scattered showers and thunderstorms will be possible through the
day,with chances increasing by this evening into the overnight
hours. The better chance for severe storms will be with the evening
activity, with damaging wind gusts the primary threat... Though some
isolated large hail and a spin up tornado or two cannot be completely
ruled out. The best potential for severe weather will be across
central Louisiana.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Additional thunderstorms are expected Friday into Saturday ahead of
a
slow moving frontal boundary. Conditions will be favorable for a few
strong to severe storms, with the entirety of the region highlighted
in the Slight Risk category. Damaging wind gusts and large hail are
the primary anticipated severe threats at this time.

Depending on the intensity and coverage of storms Friday, as well as
the speed of the front, there will be some risk for excessive
rainfall Friday into early Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

GMZ430-432-435-450-452-455-470-472-475-082000-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
255 PM CDT Wed Apr 7 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...This afternoon and tonight.

Modest southerly winds will result in Small Craft Exercise Caution
conditions through at least this evening.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Scattered showers and thunderstorms are possible Wednesday night
into Thursday, and again Friday night into Saturday. Some storms
will
be capable of producing gusty winds and occasional cloud to water
lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Local storm report, Apr 7, 10:08 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1008 PM CDT WED APR 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0641 PM     TSTM WND DMG     10 SSW ANACOCO          31.12N 93.41W
04/07/2021                   VERNON             LA   UTILITY COMPANY

            TREES DOWN ON POWER LINES ABOUT 10 MILES SOUTH-SOUTHWEST
            OF ANACOCO, LOUISIANA.

&&

ADONATO
Local storm report, Apr 7, 10:44 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1044 PM CDT WED APR 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND DMG     5 NW JASPER             30.97N 94.05W
04/07/2021                   JASPER             TX   UTILITY COMPANY

            TREES REPORTED DOWN ON POWER LINES JUST SOUTH OF BOYKIN
            SPRINGS RECREATIONAL AREA.

&&

ADONATO
Local storm report, Apr 7, 10:47 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1047 PM CDT WED APR 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND DMG     7 WNW JASPER            30.96N 94.10W
04/07/2021                   JASPER             TX   UTILITY COMPANY

            TREES REPORTED DOWN ON POWER LINES JUST SOUTH OF BOYKIN
            SPRINGS RECREATIONAL AREA.

&&

ADONATO
Local storm report, Apr 7, 10:49 PM CDT, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1049 PM CDT WED APR 7 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0541 PM     TSTM WND DMG     8 NW JASPER             31.00N 94.09W
04/07/2021                   JASPER             TX   UTILITY COMPANY

            TREES REPORTED DOWN ON POWER LINES JUST SOUTH OF BOYKIN
            SPRINGS RECREATIONAL AREA.

&&

ADONATO
Special weather statement, Apr 7, 11:39 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Lake Charles LA
1139 PM CDT Wed Apr 7 2021

LAZ032-033-042-043-080530-
Acadia LA-Jefferson Davis LA-St. Landry LA-Evangeline LA-
1139 PM CDT Wed Apr 7 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN JEFFERSON DAVIS...
SOUTHEASTERN EVANGELINE...NORTHERN ACADIA AND CENTRAL ST. LANDRY
PARISHES UNTIL 1230 AM CDT...

At 1138 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mamou to near Basile to near Elton.
Movement was east at 35 mph.

Half inch hail and winds in excess of 40 mph will be possible with
these storms.

Locations impacted include...
Opelousas, Eunice, Church Point, Basile, Leonville, Sunset, Port
Barre, Washington, Grand Coteau, Cankton, Chataignier, Mowata,
Prairie Ronde, Savoy, Duralde, Lawtell, Swords, Branch and Richard.

LAT...LON 3065 9184 3046 9200 3030 9215 3041 9275
      3048 9263 3061 9245
TIME...MOT...LOC 0438Z 271DEG 31KT 3060 9238 3048 9255 3041 9272

24
Special weather statement, Apr 8, 12:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1239 AM CDT Thu Apr 8 2021

LAZ033-044-045-080615-
Lafayette LA-St. Landry LA-Upper St. Martin LA-
1239 AM CDT Thu Apr 8 2021

...SPECIAL WEATHER STATEMENT...

At 1238 AM CDT, Doppler radar was tracking a strong thunderstorm over
Sunset, or near Carencro, moving east at 40 mph.

Pea size hail and winds in excess of 30 mph will be possible with
this storm.

Locations impacted include...
Lafayette, Scott, Breaux Bridge, Carencro, Arnaudville, Sunset,
Henderson, Grand Coteau, Cankton, Butte La Rose, Cecilia, Atchafalaya
National Wildlife Refuge and Atchafalaya Welcome Center.

LAT...LON 3027 9216 3028 9216 3029 9214 3032 9214
      3032 9216 3035 9216 3042 9214 3044 9164
      3039 9162 3036 9165 3035 9163 3031 9162
      3027 9159
TIME...MOT...LOC 0538Z 271DEG 42KT 3039 9206

25

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 7, 7:07 PM CDTSpecial Weather StatementLCHVernon38 min
Apr 7, 7:53 PM CDTSevere Thunderstorm WarningLCHVernon16 min
Apr 7, 8:17 PM CDTSpecial Weather StatementLCHVernon43 min
Apr 7, 8:33 PM CDTSpecial Weather StatementLCHRapides42 min
Apr 7, 9:01 PM CDTSevere Thunderstorm WarningLCHAvoyelles, Rapides44 min
Apr 7, 9:11 PM CDTTornado WarningLCHAvoyelles, Rapides19 min
Apr 7, 9:33 PM CDTSpecial Weather StatementLCHAllen, Beauregard, Evangeline42 min
Apr 7, 9:37 PM CDTSevere Thunderstorm WarningLCHAvoyelles38 min
Apr 7, 9:44 PM CDTTornado WarningLCHAvoyelles31 min
Apr 7, 10:11 PM CDTTornado WarningLCHAvoyelles19 min
Apr 7, 11:39 PM CDTSpecial Weather StatementLCHSaint Landry51 min
Apr 8, 12:31 AM CDTSevere Thunderstorm WarningLCHSaint Landry16 min
Apr 8, 6:22 AM CDTDense Fog AdvisoryLCHAvoyelles, Rapides3 hr

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.